It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board


Eye & Vision Board Index


Dietrich, thanks for the suggestion. But I do not have blepharitis. I never did. I have very severe dry eyes and clogged meibomian glands, and bad allergic conjunctivitis. I have tried almost every allergy drop available in the United States. Nothing really helps. My eyes seem to be immune to them! The only thing that helps me are steroid drops, because my eyes are extremely inflamed. I am no longer using the allergy drops because they didn't work, but when I did use them I was on them for at least 6 months, and sometimes I was using up to 4 drops at a time to combat the allergies and severe inflammation.

Christine, we never really figured out what happened with the dexamethasone ointment, but for some reason this batch seems to be better than the last. I called the pharmacy and spoke with the pharmacist several times and he was completely stumped as to what was happening to them. He said that the formula for making them is still the same. The only thing that we changed this time (which is I think what helped) was the way in which it is shipped. Before, they were just putting it in a special shipping envelope, wrapping it with lots of padding, and sending it out overnight by Fed-Ex. We think that since the weather has been so unpredictable, the Fed-Ex truck may be too warm for the medicine. So this time they shipped it in a cooler, on ice. It was a tiny bit separated, but not nearly as bad. So the pharmacist said we'll try that way again. My doctor said that if it continues to happen, then he'll call the pharmacist himself and discuss new ways to make it so that it won't hurt my eyes, but won't separate. The pharmacist said he'd be more than happy to do that, and that he would also speak with the other pharmacists there and come up with something together with my doctor. So we'll see what happens.

I actually may not be able to use the steroid ointment for much longer anyway. My Intra-Ocular Pressure has gone up again, and it's causing my vision to blur so my doctor put me on a medicine to bring it down. But, here is my dilemma: I am using the steroids because my eyes are inflamed, burning, itchy and dry. They help tremendously with that. But, the steroids increase the intra-ocular pressure, which can damage my vision. So in order to keep that from happening, my doctor thought it might be beneficial to put me on a drop that will lower the pressure, so that I can still use the steroids. However, the drop that lowers the pressure makes my eyes feel itchy and dry and makes them burn. So I am beginning to think that I shouldn't even use the steroids at all, because my eyes are going to either feel bad on their own, or they are going to feel bad from the pressure reducing drops. I am using one drop to counteract the side effects of another, and that drop is causing side effects that are similar to the reason why I am using the first drop! (and the ointment) It's all very confusing!

You asked about whether or not my acid reflux has damaged my throat. The answer is no. I have had acid reflux since I was 14. I had (have) a wonderful GI specialist who performed an endoscopy on me very shortly after I began feeling ill, and he gave me medicine to stop it. I still have to take medicine to this day, but my problems are for the most part under control, and never gave me throat problems. You need to see a GI specialist. The link between GI problems and eye problems is very interesting. As you know, I had my gallbladder removed in May, and the gallbladder is very close to the liver. In fact, when I was sick with the gallbladder I had liver problems as a result, which is what made them decide to take out my gallbladder. I no longer have any liver problems, and I don't have my gallbladder anymore. As for emotions, well I am almost always stressed out, and I am always slightly depressed (gee, I wonder what could be making me depressed!) I do get angry easily as well. But my tongue is not red, except a little bit in the front which seems to be very sore and dry as well. In fact, I am beginning to feel some dryness in my mouth as well, and am really anxious to find out the results of my latest sjogren's blood test.

My eyes have been feeling just awful these past few days. In fact, on tuesday I had the scare of my life. I had gone out to dinner with my friends for someone's birthday, and in the car my left eye began to feel extremely dry. So I put some tear drops in. But the dry feeling never went away. More tears, and still feeling severely dry. Then I started to feel as though I had something in my eye, and my vision got slightly blurry. I kept flushing it with tears and it felt worse and worse. So I came home and looked at it in the bathroom mirror to make sure there was nothing in it, and then I immediately called my eye doctor and left him a frantic message. He called me back within 5 minutes and told me to start using anti-biotic drops right away, as it sounded as though I could have a corneal abrasion. I was absolutely terrified, and very upset. But the oddest thing is that as soon as I put the anti-biotic drops in, my eye felt 75% better. I went the next day to the doctor and he said that there was no sign of a scratch or infection, but that the pain I felt may have been caused by a possible accumulation of bacteria on that one area, and when I used the anti-biotic drop it got rid of it, therefore making me feel better.

What is even more odd is that at the moment, I have tears running down my cheeks, but at the same time my eyes are burning from dryness. I know it is because my tear quality is poor, but it seems so weird.

I hope that the birth control pill helps you with your eyes! (it sounds so odd to say that! One would not think that the two have anything to do with each other!)

Hope you are feeling well,
Elyse

P.S. I feel that I need to share this little story with you... When I was a young teenager, I had a lot of medical problems. Fed up with modern medicine, my parents took me to an MD who also practiced naturopathic medicine and who had a doctor of chinese medicine in his office. The chinese doctor would just look at me, spout off some garbage about how he could tell by feeling my wrist for 2 seconds that my spleen was messed up, and that I needed special, expensive herbs to cure it. Being that he was backed up by an MD, we bought into it. 2 years, and thousands of dollars later, I was still just as sick, if not worse. So just be very careful when this naturopath tells you that you need certain herbs, etc... I am sure that you can trust him to do the right thing, but don't just take them because he tells you to. Ask him why you need them, and what they will do for you. If you're not satisfied with his answer, don't take them.





All times are GMT -7. The time now is 06:48 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!